Jump to content



Photo

What Helped Me With Withdrawals


  • Please log in to reply
9 replies to this topic

#1 Oprahtakethewheel

Oprahtakethewheel

    Newbie

  • Members
  • Pip
  • 2 posts
  • LocationTampa Bay Area

Posted 20 January 2019 - 01:20 PM

I'm currently taking Cymbalta but I have lowered my doses and even weened off of it before (I had to start up again a few months later after some other stuff happened in my lifel). I think the worst part for me is the lightheadedness. However, this imoroved significantly when I started taking L-theanine and L-tyrosine suppliments! I didn't feel perfect, but it was definitely bearable now! Peoples' brains are wired differently, so I'm not saying everyone should try this specific mix of supplements, but mental health supplements in general (like Kava, Passion Flower, the two I listed above, etc.) are definitely worth looking into if you're having withdrawal issues!

#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,850 posts
  • LocationKent, UK

Posted 20 January 2019 - 01:36 PM

Hi Oprah - and welcome!

 

Thank you for you input - we are always looking for ways and means of assisting people through their withdrawal. Are you able to shed any more light on doses and how exactly these are helping you and with which symptoms?

 

We have a wealth of information in our "Nutritional Support" section which we like to keep updated, so everything helps! Please feel free to have a look around the site to see what else may be of benefit for you - and of course, please ask any questions that you feel we may be able to help you with.

 

IUN


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 20 January 2019 - 02:11 PM

Welcome Oprah, thanks for your input. So are you completely off the Cymbalta again?

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 20 January 2019 - 02:13 PM

P.S. - L-theanine has been one of the favorites on this site.

#5 Oprahtakethewheel

Oprahtakethewheel

    Newbie

  • Members
  • Pip
  • 2 posts
  • LocationTampa Bay Area

Posted 20 January 2019 - 02:28 PM

So I was taking 500 mg of L-Tyrosine and 200mg of L-Theanine daily! For me, the main side-effect was intense lightheadedness, and some irritability/rage here and there. The supplements made the lightheadedness stop for the most part, but I was still a bit ragey (which I kept to myself because genuine extreme emotion is hard and awkward.

 

The first time I completely weened off was in 2016, but I had to start again after a few months because some stuff in my life fell apart. I'm not very good at handling stress or as stated above, extreme emotion, so I kind of ignore it/bottle it up until it manifests itself as crippling anxiety. 

 

I'm still on Cymbalta now. I tried weening off of it starting a few months ago but my anxiety came back. This is because there's a lot going on in my life right now, so I'm staying on it until things calm down or I get better at handling stress (the latter is more likely since stress is a normal part of life). Cymbalta has pretty bad withdrawals, but it works better than other antidepressants that I've been on. 


#6 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,850 posts
  • LocationKent, UK

Posted 20 January 2019 - 03:00 PM

Very similar case here. Stress often manifests as anxiety, but also with depression (but this follows the anxiety usually). I was put on Cym as Celexa wasn't working for me any more. Unfortunately the Cym gave me horrible symptoms, hence the withdrawal, but if it works, then of course - no problem. 

 

You are right to hang fire while life is throwing you curve balls. Give yourself time to tolerate the levels that you are having to go through. Again, exactly what I am doing. Lots of stress over the last months so I can't take much without repercussions. 


#7 Marj

Marj

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 21 January 2019 - 12:54 PM

Hi all, newbie here. I was on 60mg for 2 years, Talked to Doc. about getting off I was told to do 60mg one day them 40mg the next. Well that didn't work and after much reading I found the 1/2 life so I am taking 40mg at 9 pm and 20mg at 9 am. I do wake with a head ache but 2 aleve and it's gone.  I will attempt to stay with this combo for 2 weeks and see how I'm doing. Thoughts anyone. I'm not having side effects at all. the 60mg to 40mg every other day I had side effects. 


#8 KathyInFL

KathyInFL

    Like a Family Member

  • Site Supporter
  • 523 posts
  • LocationSouth Florida

Posted 21 January 2019 - 01:07 PM

Hi Marj,

 

Welcome to CW!! There is a lot of help and information here, we hope you stick around! The best way to get off of C is to wean slowly, that means either weighing or counting the little beads inside the capsules. It took me almost 2 years to wean off, I finished in December, and I'm still having issues!! 

 

You might want to start your own thread here so you and others can follow it more easily! There should be a "Start New Topic" box at the upper right hand side of your screen.

 

Good luck!


#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 21 January 2019 - 01:41 PM

Welcome Marj

 

Kathy is right. A slow steady bead count is more controllable and stable. Your right with the 12 hour half life the ever other day sucks.


#10 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,850 posts
  • LocationKent, UK

Posted 21 January 2019 - 04:56 PM

Hey Marj and welcome to our little family!

 

The guys have said it all - always a slow and steady weaning. Sorry that you were subject to the idiocy of the medical community. Most of us have also been there, hence the reason why we work it out ourselves!

 

As Kathy has suggested, please start a thread if you are happy to do so as it will help to document your progress and will also aid us in doing all we can to get you safely thru the withdrawal.

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users